MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN; TAPERED CATHETER

CODMAN & SHURTLEFF CODMAN; TAPERED CATHETER
Model Number IP37957
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 06/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number of the codman tapered catheter was not available from patient records.Intera reviewed the lot history records from tapered catheters produced in 2019 and found there were no nonconformances, all parts and components were accounted for.If further information is received at a later time, a supplemental report will be filed.
 
Event or Problem Description
Combined primary resection with hepatic artery infusion pump implantation is safe for unresectable colorectal liver metastases was published in the journal of gastrointestinal surgery and published online 24 november 2021.This publication is a retrospective study of 32 patients who underwent hepatic artery infusion (hai) pump placement for treatment colorectal cancer metastatic to the liver.The hai pump was described as medtronic synchromed ii programmable pump spliced to the codman tapered catheter.Hai-related complications that were published were: pump pocket seroma (11%), gastroduodenal artery pseudoaneurysm (5%), biliary sclerosis (5%), pump pocket hematoma (8%), hepatic arterial dissection (8%), extrahepatic perfusion (8%), and pump pocket infection (8%).The adverse event related to the use of the tapered catheter that was reported was gastroduodenal artery pseudoaneurysm.The article reports that "one patient in the combined group accounted for both an early pump pocket seroma and a delayed arterial pseudoaneurysm.The pseudoaneurysm occurred during an episode of pancreatitis approximately 8 months after hai pump placement and following definitive hepatic resection." follow up with the studies authors was conducted to obtain further information regarding the use of the tapered catheter.The surgeon described approximately 9-10 months after pump was implanted, the patient had a 2nd stage liver operation to resect remaining liver metastases after the course of hepatic artery infusion treatment.Patient had finished the course of hepatic artery infusion treatment and thus was not on any pump-infusion medications at the time.Patient was also covid-19 around the same time of surgery which, in the surgeon's opinion, caused pancreatitis which likely caused hemorrhage which caused the pseudoaneurysm.Exact date of covid-19 diagnosis was not provided.Surgical intervention was taken to stop gi bleeding.Codman tapered catheter lot number was not provided.

Brand Name
CODMAN
Common Device Name
TAPERED CATHETER
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
Manufacturer (Section G)
INTERA ONCOLOGY
65 william street
suite 200
wellesley MA 02481
Manufacturer Contact
sarah lapp
65 william street
suite 200
wellesley, MA 02481
7814895724
MDR Report Key13087688
Report Number3015537318-2021-00030
Device Sequence Number20261453
Product Code LKK
UDI-Device Identifier10886704044086
UDI-Public10886704044086
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIP37957
Device Catalogue NumberIP37957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Initial Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite